Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 474, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 5:25 PM CDT for Reagan County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 13, 2007, 6:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 132225 SVRMAF TXC383-132330- /O.NEW.KMAF.SV.W.0474.070713T2225Z-070713T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 630 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEST...OR 11 MILES WEST OF BIG LAKE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... BIG LAKE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3118 10139 3110 10148 3110 10176 3133 10176 $$
1 follow-up statement
000 WWUS54 KMAF 132257 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT FRI JUL 13 2007 TXC383-132330- /O.CON.KMAF.SV.W.0474.000000T0000Z-070713T2330Z/ REAGAN TX- 557 PM CDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHWESTERN REAGAN COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEST...OR ABOUT 8 MILES WEST OF BIG LAKE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...BIG LAKE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3118 10139 3110 10148 3110 10176 3133 10176 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 2:01 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI JUL 13 2007 .DISCUSSION... THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2 INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS. THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS. MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST WITH HIGHS IN THE LOWER 90S. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 88 69 91 / 50 10 10 10 CARLSBAD NM 70 95 68 96 / 40 20 10 10 DRYDEN TX 74 94 73 93 / 40 20 10 10 FORT STOCKTON TX 70 90 71 93 / 40 20 10 10 GUADALUPE PASS TX 66 86 67 91 / 50 20 10 10 HOBBS NM 68 93 69 95 / 40 10 10 10 MARFA TX 61 85 60 89 / 30 20 10 10 MIDLAND INTL AIRPORT TX 67 89 69 93 / 40 10 10 10 ODESSA TX 69 90 71 94 / 40 10 10 10 WINK TX 70 96 73 100 / 40 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jul 13, 2:20 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT FRI JUL 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 220 PM CDT FRI JUL 13 2007 /120 PM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY WILL EXTEND ACROSS THE PERMIAN BASIN AND THE DAVIS MOUNTAINS. SOME OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF NICKLES. HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS AND FLOODING MAY OCCUR IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM THE LOWER TRANS PECOS AND BIG BEND REGIONS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT... HOWEVER EMERGENCY MANAGEMENT OFFICIALS SHOULD STAY ABREAST OF THE WEATHER CONDITIONS FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jul 13, 1:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT FRI JUL 13 2007 TXZ075-081-131900- PECOS-BIG BEND AREA- 102 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PECOS COUNTY AT 102 PM CDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOTORISTS ON U S HIGHWAY 90 AROUND 20 MILES EAST OF MARATHON SHOULD BE ON THE LOOKOUT FOR SUDDEN DROPS IN VISIBILITY DUE TO HEAVY RAIN AND STRONG GUSTY WINDS. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 13, 1:43 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT FRI JUL 13 2007 TXZ074-131945- DAVIS/APACHE MOUNTAINS AREA- 143 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN JEFF DAVIS COUNTY AT 143 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 3:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E0.88 INCH JEFF DAVIS TX TRAINED SPOTTER
0337 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E1.00 INCH JEFF DAVIS TX TRAINED SPOTTER
&&
JGUDMESTADSpecial weather statement, Jul 13, 4:19 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 PM CDT FRI JUL 13 2007 NMZ034-132215- SOUTHERN LEA COUNTY- 319 PM MDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF JAL AT 319 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN LEA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 4:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 S ANDREWS 32.18N 102.55W
07/13/2007 E1.50 INCH ANDREWS TX LAW ENFORCEMENT
0430 PM TSTM WND GST 15 N ODESSA 32.07N 102.37W
07/13/2007 E60 MPH ECTOR TX TRAINED SPOTTER
60 MPH WIND, HEAVY RAIN AND PEA SIZED HAIL AT THE
ECTOR/ANDREWS COUNTY LINE
&&
JGUDMESTADThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 54 min |
| Jul 13, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Jul 13, 2:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 56 min |
| Jul 13, 3:18 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 57 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Jul 13, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 65 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Jul 13, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 60 min |
| Jul 13, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 58 min |
| Jul 13, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 60 min |
| Jul 13, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 32 min |
| Jul 13, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 54 min |
| Jul 13, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.